Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 17, 2012, 6:34 PM EDT for Jefferson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2012, 6:34 PM EDT (22:34 UTC)
- Expired
- Aug 17, 2012, 7:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699
WWUS82 KFFC 172234
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT FRI AUG 17 2012
GAZ076-172300-
634 PM EDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 700 PM EDT...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES EAST OF LOUISVILLE TO WADLEY...
MOVING SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS JEFFERSON COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE MOXLEY...WADLEY...BARTOW AND LOUISVILLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3286 8229 3281 8237 3281 8241 3280 8242
3278 8240 3276 8245 3282 8252 3292 8251
3293 8253 3315 8227 3304 8228 3293 8227
TIME...MOT...LOC 2234Z 327DEG 5KT 3298 8231 3286 8241
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 3:36 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 17, 3:36 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT FRI AUG 17 2012 .SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... MODEL RELIABILITY FOR THIS AFTERNOON BECOMING MORE APPARENT AS CONVECTION INITIATES ACROSS THE AREA. 12Z NCEP WRF NMM HAS HAD THE BEST HANDLE ON THE LINE OF CONVECTION EXTENDING JUST NE OF COLUMBUS TO JUST SOUTH OF ATHENS. CLOUD SHIELD PRESENT ACROSS MUCH OF NORTH GEORGIA AS A RESULT OF OVERNIGHT MCS IN AL HAS PREVENTED SIGNIFICANT DESTABILIZATION OF THE ATMOSPHERE IN THAT AREA. HIGH UNCERTAINTY IN THE FORECAST STILL REMAINS FOR THE EVENING AND OVERNIGHT HOURS...AS UPPER LEVEL POSITIVE VORTICITY AREA MOVES INTO NORTH GEORGIA... FOLLOWED BY THE FRONTAL BOUNDARY. IF THE NORTH GA CLOUD SHIELD IS ABLE TO SCATTER...THE COMBINATION OF THESE FEATURES AS THEY MOVE INTO THE CWA COULD SUPPORT THUNDERSTORM DEVELOPMENT. FOR NOW...HAVE KEPT AFTERNOON POPS THE HIGHEST IN THE SOUTHERN HALF OF THE CWA...DIMINISHING THEM FROM LIKELY TO GOOD CHANCE INTO THE OVERNIGHT HOURS. HAVE OPTED TO GO WITH GOOD CHANCE POPS ACROSS NORTH GA THROUGH THE OVERNIGHT HOURS TO ACCOUNT FOR ANY ACTIVITY THAT MAY ACCOMPANY THE FRONT ON THE WAY IN. COLD FRONT...POSITIONED BACK IN CENTRAL TENNESSEE...IS EXPECTED TO PUSH INTO CENTRAL GEORGIA BY SATURDAY MORNING...AND ANY ACTIVITY SATURDAY AFTERNOON SHOULD BE FOCUSED ALONG OR SOUTH OF THIS BOUNDARY. HAVE VIRTUALLY NO POPS FAR NORTH...WITH SLIGHT CHANCE THROUGH THE ATL METRO AND AHN AREAS...AND THEN GOOD CHANCE IN THE SOUTHERN THIRD OF THE CWA. MARGINAL INSTABILITIES AND LIMITED SUPPORT SHOULD KEEP DEVELOPING THUNDERSTORMS BELOW SEVERE CRITERIA. FRONT MAKES LITTLE FORWARD PROGRESS INTO SUNDAY...AND WITH DEVELOPMENT OF LOCALIZED LOW PRESSURE AREAS ALONG THE BOUNDARY...COMBINED WITH A SERIES OF UPPER LEVEL IMPULSES MOVING INTO THE AREA FROM THE NORTHERN GULF IN THE LONGWAVE FLOW. THIS WILL KEEP SLIGHT CHANCE TO GOOD CHANCE POPS ACROSS THE AREA THROUGH THE REMAINDER OF THE SHORT TERM. AS FOR TEMPERATURES...HAVE TAKEN A BLEND OF THE MODEL GUIDANCE. DRIER DEWPOINTS MOVE INTO NORTH GEORGIA BEHIND THE BOUNDARY...WITH COOLER TEMPERATURES IN STORE. AHEAD OF THE FRONT...MOIST AND WARMER CONDITIONS REMAIN IN PLACE...THOUGH PRECIP ACTIVITY AND CLOUD COVER WILL KEEP TEMPERATURES SLIGHTLY MORE MILD. OVERALL...HIGHS IN THE 80S...WITH LOWS IN THE LOW 60S NORTH AND LOW 70S SOUTH BY SUNDAY. 31 && .LONG TERM /MONDAY THROUGH FRIDAY/... LATEST GFS SOLUTION BEGINS TO DIVERGE FROM THE ECMWF FROM TUESDAY INTO THURSDAY AS IT HOLDS ONTO AN UPPER SHORTWAVE TROUGH WITH STRONG MOISTURE ADVECTION FROM THE SOUTHWEST ALONG WITH THE INFLUENCE OF A WEAK SFC LOW TRACKING NEWD FROM THE GULF COAST WEDNESDAY INTO THURSDAY. ON THE OTHER HAND...THE ECMWF DEVELOPS AN UPPER CLOSED LOW NW OF THE AREA AND HAS MUCH LESS MOISTURE ADVECTION AND NO COASTAL SFC LOW. DESPITE SUCH DISCREPANCIES THE BEST AVAILABLE MOISTURE LOOKS TO BE IN THE SOUTHEAST PORTION OF THE AREA SO WILL KEEP CURRENT POPS AS FORECAST WITH CHANCE SOUTH TO SLIGHT CHANCE ELSEWHERE. FUTURE MODEL RUNS WILL BE MONITORED TO SEE IF CURRENT UNCERTAINTY IMPROVES. BOTH GFS AND ECMWF FCST DAILY MAX TEMPS LOOK TO BE RATHER COOL SO HAVE BUMPED VALUES DOWN SEVERAL DEGREES MONDAY THROUGH WEDNESDAY. MADE NO OTHER CHANGES TO FORECAST. PREVIOUS DISCUSSION FOLLOWS... 03 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED AT 401 AM EDT FRI AUG 17 2012/ CWA REMAINS IN LONGWAVE TROUGH AT THE BEGINNING OF THE LONG TERM. MEANWHILE AT THE SFC...FRONT THAT MOVES THROUGH IN THE SHORT TERM REMAINS SITUATED ACROSS THE SOUTHERN HALF OF THE STATE. THIS PATTERN WILL DOMINATE THE LONG TERM. WITH FRONT MEANDERING AROUND CENTRAL GEORGIA...BEST CHANCES OF RAIN THROUGH THE LONG TERM WILL REMAIN ACROSS THE SOUTHERN HALF OF THE CWA. IN ADDITION WILL SEE WEAK DISTURBANCES MOVE ALONG THE FRONT AS IT REMAINS STATIONARY. GFS SHOWS THE BEST VORT MAX TO MOVE ALONG THE FRONT ON MONDAY AND THIS WILL HELP TO REINFORCE CHANCE OF POPS. INITIALLY OVER THE WEEKEND...POPS ARE ON THE LOWER SIDE OF GUIDANCE AS IT APPEARS MAV IS OVER DOING POPS...WHEREAS LATER IN THE LONG TERM...POPS ARE CLOSER TO GUIDANCE. 11 && .AVIATION... 18Z UPDATE... AFTERNOON CONVECTION HAS STARTED FIRING SOUTH OF THE ATL TO AHN SITES...AND EXPECT BULK OF ACTIVITY TO STAY IN THIS AREA INTO THE EVENING HOURS. FOR NOW...HAVE GENERALLY 19-23Z TEMPO TS AT ALL SITES...BUT WILL NEED TO TAILOR THIS AS AFTERNOON ACTIVITY CONTINUES. AS FRONTAL BOUNDARY APPROACHES TONIGHT...POSSIBLE SHOWERS AND ISOLATED CONVECTION WILL MOVE INTO NORTH GA. IMPACT TO ATL METRO SITES IS UNCERTAIN...AND HAVE LEFT IT OUT OF THE TAF FOR NOW. RESTRICTED MORNING VSBYS AND CIGS DEPENDENT ON PRECIP ACTIVITY TODAY...AND COULD SEE SCT-BKN IFR CIGS. IN GENERAL...WINDS SHOULD STAY N OF W...EXCEPT VRB IN AND NEAR STORMS. SATURDAY STORMS SHOULD BE ALONG OR SOUTH OF CSG TO MCN AFTER 18Z. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON WINDS...MEDIUM ON EVERYTHING ELSE. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 88 68 87 / 30 20 20 30 ATLANTA 69 86 70 86 / 40 20 20 40 BLAIRSVILLE 63 82 59 81 / 40 20 10 20 CARTERSVILLE 67 85 64 86 / 40 20 20 30 COLUMBUS 71 89 72 88 / 50 30 40 50 GAINESVILLE 68 85 67 84 / 30 20 20 30 MACON 70 91 71 88 / 50 30 30 50 ROME 67 87 63 87 / 40 20 20 30 PEACHTREE CITY 68 87 67 86 / 30 20 20 40 VIDALIA 74 92 74 90 / 60 30 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....11/03 AVIATION...31
Hazardous weather outlook, Aug 17, 3:20 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT FRI AUG 17 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 320 PM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS SOUTHEAST CENTRAL GEORGIA AND POSSIBLE ELSEWHERE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A FRONT SITUATED ACROSS THE MIDWEST WILL SINK INTO GEORGIA THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY SEVERE STORM WILL BE DAMAGING WIND. IN ADDITION...FREQUENT LIGHTNING...QUARTER SIZED HAIL AND HEAVY RAIN WILL BE POSSIBLE. .DISCUSSION... A COLD FRONT WILL PUSH INTO GEORGIA THIS AFTERNOON. THIS FEATURE IN ADDITION TO DAYTIME HEATING AND AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. WITH THE FORCING FROM THE FRONT...IN ADDITION TO CAPE VALUES AROUND 2000 J/KG THIS AFTERNOON...SOME STORMS MAY BECOME SEVERE. THE BEST CHANCE FOR THIS WILL BE MAINLY SOUTH AND EAST FROM A COLUMBUS TO MACON TO WARRENTON LINE. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED ACROSS THE REMAINDER OF NORTH AND CENTRAL GEORGIA...THEY ARE STILL POSSIBLE AND THE THREAT DOES STILL EXIST FOR SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AS THE FRONT STALLS ACROSS CENTRAL GEORGIA THIS WEEKEND AND MULTIPLE UPPER LEVEL DISTURBANCES MOVE ALONG THE FRONT...THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. THE CHANCE OF SEVERE STORMS SHOULD DECREASE FOR SATURDAY AS SUPPORT FROM THE UPPER LEVEL FEATURE MOVES OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 17, 1:32 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT FRI AUG 17 2012
GAZ057-058-171800-
132 PM EDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BUTTS AND HENRY
COUNTIES UNTIL 200 PM EDT...
AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OLA TO LUELLA...MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BUTTS AND HENRY COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE BLACKSVILLE...MCDONOUGH...LUELLA...
OLA...LOCUST GROVE...STARK...MCKIBBEN...WORTHVILLE...FINCHERVILLE AND
JENKINSBURG. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3350 8407 3347 8394 3342 8391 3337 8386
3326 8403 3328 8410 3329 8409 3330 8411
3330 8413 3334 8415 3334 8424 3335 8425
3336 8433
TIME...MOT...LOC 1732Z 285DEG 10KT 3343 8406 3336 8417Special weather statement, Aug 17, 2:48 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT FRI AUG 17 2012
GAZ050-171945-
248 PM EDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GREENE COUNTY UNTIL
345 PM EDT...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED ONE
TO ONE AND A HALF INCHES OF RAIN FROM GRESHAMVILLE TO
PENFIELD...FROM TRAINING THUNDERSTORMS MOVING EAST AT 15 MPH.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
GREENE COUNTY...INCLUDING AREAS AROUND PENFIELD...GRESHAMVILLE...
WOODVILLE...GREENSBORO...UNION POINT...AND JACKSONVILLE. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3362 8298 3362 8300 3360 8299 3359 8301
3349 8298 3336 8316 3339 8319 3338 8322
3349 8328 3354 8327 3360 8335 3370 8340
3373 8330 3376 8328 3370 8312 3371 8305
3369 8299 3367 8295
TIME...MOT...LOC 1844Z 270DEG 12KT 3365 8303 3365 8323Special weather statement, Aug 17, 6:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT FRI AUG 17 2012
GAZ076-172300-
634 PM EDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 700 PM EDT...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES EAST OF LOUISVILLE TO WADLEY...
MOVING SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS JEFFERSON COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE MOXLEY...WADLEY...BARTOW AND LOUISVILLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3286 8229 3281 8237 3281 8241 3280 8242
3278 8240 3276 8245 3282 8252 3292 8251
3293 8253 3315 8227 3304 8228 3293 8227
TIME...MOT...LOC 2234Z 327DEG 5KT 3298 8231 3286 8241The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:46 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Aug 17, 2:00 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 60 min |
| Aug 17, 1:32 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Aug 17, 2:48 PM EDT | Special Weather Statement | FFC | Greene | 57 min |
| Aug 17, 6:52 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Aug 17, 6:59 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson | 46 min |
| Aug 17, 7:04 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.